MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY QUICK CONNECT TUBING SET (5 PACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY QUICK CONNECT TUBING SET (5 PACK)
Catalog Number C7300
Medical Device Problem Code Inability to Irrigate (1337)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that they experienced irrigation issues with the cusa clarity quick connect tubing set (c7300) during a surgical procedure.The irrigation only worked sequentially when irrigation was set at max speed 20 ml/min.Customer tried switching every part (machine, pedal, handpiece, saline solution, tip) and after switching the tubing, the machine started working normally.This fault occurred twice and the changing of the tubing has worked both times which led them to believe that the lot has a manufacturing issue.The surgery was delayed by approximately 1-2 hours.The facility has discarded the used, contaminated tubing so they are not available to be sent for evaluation.However, the remaining sterile tubing will be sent for inspection.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11 the cusa clarity quick connect tubing set (c7300) was not returned for evaluation since the customer reported that the unit that presented the reported condition was discarded.Device history record (dhr) review - lot number information has been provided; therefore, dhr was reviewed and found no anomalies.Failure analysis - the customer reported that the ¿irrigation only worked sequentially when irrigation was set at max speed 20 ml/min.¿ it is assumed that there is some sort of anomaly involving the equipment¿s irrigating function; however, it is not clearly understood what is meant by ¿irrigation only worked sequentially¿.As per customer internal evaluation/troubleshooting, the problem appears to have been isolated to the tubing component.Additionally, the customer reports to be having a situation with cusa clarity tubing that is not lot specific (as stated by the customer: ¿some lot numbers work, others don¿t¿).Also, it is stated that the problem persists; however, a review of the complaint history for the reported condition did not identify an issue with this or other lots.No other complaint related to the reported lot number has been issued.As a result, the complaint is considered unconfirmed.Root cause - a definite root cause cannot be determined without evaluating the unit involved in the reported event.There is a possibility of a faulty tubing set such as a blocked fitting or tube pinched inside the tubing cartridge which would cause irrigation issues.However, based on the above explanation where recurring events involving different lots are experienced at the same customer site, this could also indicate an internal non-identified issue such as equipment assembly errors.In the information provided it is mentioned that the tubing was exchanged for a different one and that this action corrected the problem; however, there is no mention of removing and reassembling the same unit to troubleshoot if the situation could be related to an incorrect tubing/cartridge assembly.Another possible cause could be that the sliding clamp was inadvertently left in the closed position not allowing irrigation solution to flow through the system.Since a manufacturing error cannot be ruled-out, an awareness training was provided on august 28, 2024, that would address the possibility of a pinched irrigation-tube inside the cartridge.The reported lot was manufactured in may 2024, prior to such awareness training.If the device is later returned, the complaint will be reopened to perform the respective evaluation and document the failure analysis.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY QUICK CONNECT TUBING SET (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20292870
Report Number3006697299-2024-00144
Device Sequence Number17963074
Product Code LFL
UDI-Device Identifier10381780126287
UDI-Public10381780126287
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7300
Device Lot Number7379700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown